Jump to content

REAM: Need help with Topomax Withdrawals


REAM

Recommended Posts

Hi everyone. I'm here to get my 12 years old daughter whom we just weaned off of the last of 13 medications that failed to control her seizures. Although it's taken us 3 years to wean off all meds and we've dealt with and overcame withdrawals from most, this last one "Topomax" has been the worst and she's experiencing severe withdrawals from it. I need help understanding and identifying symptoms and mostly if anyone has suggestions in treating them please. She has constant and severe tremors all over her body. Insomnia. Nausea. Blurred vision or zoned out. She is non verbal at this point so these are symptoms that we can see. I'm sure there are others. Appreciate your input. Thank you.

Link to comment
  • Moderator Emeritus

Welcome REAM,

I'm so sorry to hear you are going through this with your daughter. What you have described does sound like withdrawal symptoms which can arise from coming  off any psychiatric drug too fast.

 

But before we can offer any suggestions, we need a little more information about your daughter's drug and tapering history. What drugs she took, dosages, dates taken and how she tapered off. When did she last take Topamax and what was the dose?

 

Often, reinstatement of a small amount of the last drug taken can relieve withdrawal symptoms, then once then nervous system settles down, a slower taper can be started. We can help you with this once we have a little more information.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator Emeritus

Hi Ream ,  welcome to the site.

 

I was just going say most of what Petunia did . . . perhaps bump up the dose of topomax to the last level

relieve the w/d symptoms?

 

Best wishes ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy